MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND ATTACHMENT TT12C; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS LEGEND ATTACHMENT TT12C; MOTOR, DRILL, PNEUMATIC
Model Number TT12C
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tt12c tube was received with a t12mh25 tool lodged inside.It was identified that the bearing came apart is the distal bearing of the tube and all internal tube components for distal end of the tube were present except for the bearing balls.It was also noted that there was heat discoloration present on most of the shaft of the tool.The likely cause of failure is consistent with tool that was used in an inadequately cleaned telescoping tube.Bio-residue bakes to inner race and shaft at bearing distal to tube end.Once motion is restricted between shaft and inner race, excessive heat and loads are created both damaging bearing and tool.The device user manual warnings section includes instructions to properly clean all reusable devices prior to use.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the tip of the device came apart and ball bearings fell into the wound.No patient impact reported.There was 20 mins.Delay.On follow- up it was confirmed that 4 out of 6 ball bearings were removed from the patient and the procedure was completed with no further issue.It was also noted that the current status of the patient post-surgery is doing well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND ATTACHMENT TT12C
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7684405
Report Number1625507-2018-00033
Device Sequence Number10933719
Product Code HBB
UDI-Device Identifier00613994418739
UDI-Public00613994418739
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT12C
Device Catalogue NumberTT12C
Device Lot NumberP06824619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight184